# SDR 2005FA0001323

- Difficulty date: September 1, 2005
- Submitted: September 26, 2005
- Operation: General aviation
- Aircraft: N239AT
- Make and model: Piper PA-44-180
- Aircraft serial: 4496038
- Engine: Lyc LO360A1G6
- Engine time: 1,983 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

APPARENT CRANKSHAFT FAILURE:  JUST AFTER TAKEOFF ENGINE STARTED VIBRATING VIOLENTLY.  SHUTDOWN AND LANDED SAFETLY.  ENGINE WAS SPLIT IN HALF.  PROP WAS ANGLED DOWN AS FRONT HALF OF ENGINE WAS ANGLED DOWN.  (K)
